MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
ETLW1620C146E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/31/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak was confirmed , however, the cause and subtype of the endoleak could not be conclusively determined from the limited films received.Endoleak interrogation via selective angiograms ( i.E.Injecting contrast from several levels within the stent graft) to help determined the endoleak type and rule out other possible sources was not available for review and only one viewpoint ( a-p) was provided.Although type iiib fabric endoleaks are less likely at index, the observed anatomical characteristics such as calcification in the left common iliac artery have the potential to cause an acute fabric tear.Therefore, a type iiib fabric endoleak cannot be ruled out.This could have also been a type iv endoleak due to fabric porosity which could have been exacerbated by the severe iliac angulation.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this endoleak.Relining of the limb stent graft would have likely resolved either type of endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii stent graft limb (etlw1620c146e) was implanted during the endovascular treatment of a 62mm abdominal aortic aneurysm.It was noted that the length of the proximal aortic neck at implant was 60mm and the diameter of aorta at renal artery was noted as 29mm.It was reported during the index procedure, the endurant ii limb was successfully implanted.However, ct scan revealed that the stent graft limb had three separate type iii endoleaks.There was no excessive ballooning and no difficulties were encountered during the implant procedure.As treatment, the limb was relined with another stent graft.Per the physician the cause of the type iii endoleak could not be determined.No additional clinical sequelae were reported, and the patient is fine.